Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 10, NWS Lake Charles, LA

March 18, 20256 counties in Texas; 5 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Mar 18, 2025, 3:00 AM CDT for 6 counties in Texas; 5 parishes in Louisiana. It took effect at Mar 18, 2025, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 3:00 AM CDT (08:00 UTC)
In effect from
Mar 18, 2025, 11:00 AM CDT
Expired
Mar 18, 2025, 7:00 PM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 51 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WWUS74 KLCH 180800
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
300 AM CDT Tue Mar 18 2025

LAZ030-031-073-074-141-142-241-242-TXZ180-201-259>262-515-516-615-
616-182015-
/O.NEW.KLCH.WI.Y.0010.250318T1600Z-250319T0000Z/
Beauregard-Allen-West Cameron-East Cameron-Northern Calcasieu-
Northern Jefferson Davis-Southern Calcasieu-Southern Jefferson
Davis-Tyler-Hardin-Northern Jasper-Northern Newton-Southern
Jasper-Southern Newton-Upper Jefferson-Northern Orange-Lower
Jefferson-Southern Orange-
Including the cities of De Ridder, Jasper, Vidor, Fred, Hayes,
Grand Lake, Fenton, Welsh, Wiergate, Jamestown, Grand Chenier,
Hathaway, Ivanhoe, Silsbee, Bleakwood, Holly Springs, Evadale,
Bundick Lake, Topsy, Woodville, Vinton, Johnson Bayou, Kinder,
Carlyss, Farrsville, Sulphur, Beaumont, China, Iowa, Bridge City,
Hackberry, Fields, Town Bluff, Nederland, Kirbyville, Oretta,
Magnolia Springs, Elton, Westlake, Moss Bluff, Bell City,
Mauriceville, Creole, Hillister, Buna, Lumberton, Oakdale, Call,
Warren, Lake Arthur, Rutherford Beach, Klondike, Cameron,
Spurger, Newton, De Quincy, Lake Charles, Mt. Union, Burkeville,
Gist, Port Arthur, Roganville, Sea Rim State Park, Deweyville,
Sabine Pass, Orange, and Jennings
300 AM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...Portions of southwest Louisiana and southeast Texas.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CK
1 follow-up statement
465 
WWUS74 KLCH 181907
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
207 PM CDT Tue Mar 18 2025

LAZ030-031-073-074-141-142-241-242-TXZ180-201-259>262-515-516-615-
616-190000-
/O.CON.KLCH.WI.Y.0010.000000T0000Z-250319T0000Z/
Beauregard-Allen-West Cameron-East Cameron-Northern Calcasieu-
Northern Jefferson Davis-Southern Calcasieu-Southern Jefferson
Davis-Tyler-Hardin-Northern Jasper-Northern Newton-Southern
Jasper-Southern Newton-Upper Jefferson-Northern Orange-Lower
Jefferson-Southern Orange-
Including the cities of De Quincy, Johnson Bayou, Warren,
Cameron, Farrsville, Sulphur, Town Bluff, Port Arthur,
Burkeville, De Ridder, Sabine Pass, Lake Charles, Deweyville,
Jamestown, Roganville, Bridge City, Grand Lake, Wiergate,
Hackberry, Westlake, Oakdale, Jasper, Fields, Magnolia Springs,
Lake Arthur, Vidor, Hillister, Grand Chenier, Oretta, Kirbyville,
Nederland, Kinder, Sea Rim State Park, Buna, Holly Springs, Mt.
Union, Carlyss, Fenton, Iowa, Vinton, Woodville, Silsbee,
Lumberton, Newton, Beaumont, Bleakwood, Moss Bluff, Orange,
Jennings, Klondike, Hathaway, Topsy, Welsh, Bell City, Hayes,
Ivanhoe, Call, Evadale, Gist, Creole, Bundick Lake, Spurger,
Fred, Elton, China, Rutherford Beach, and Mauriceville
207 PM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds around 20 mph with gusts up to 35 mph.

* WHERE...Portions of southwest Louisiana and southeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Tingler

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 17, 11:44 PM CDT, 3 hours 16 minutes earlier. Its key messages:

  • Gusty South winds anticipated Tuesday.
  • Next cold frontal passage expected Wednesday. With limited moisture, precipitation chances remain low.
  • Dry and cool conditions anticipated late in the week.
Area forecast discussion, Mar 17, 11:44 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1144 PM CDT Mon Mar 17 2025

...New AVIATION...

.KEY MESSAGES...

- Gusty South winds anticipated Tuesday.

- Next cold frontal passage expected Wednesday. With limited
  moisture, precipitation chances remain low.

- Dry and cool conditions anticipated late in the week.

&&

.UPDATE...
Issued at 926 PM CDT Mon Mar 17 2025

A quiet Monday night is ongoing across the forecast area, with
temperatures in the upper 50s to mid 60s. Winds have relaxed since
sunset, while a few high clouds have filtered into the region
from the W/NW. The forecast is largely on track, with the only
small update being some minor tweaks to overnight lows. Otherwise,
no issues/concerns of note.

17

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 258 PM CDT Mon Mar 17 2025

High pressure is sliding east along coastal Louisiana this
afternoon with a light to moderate onshore flow occurring over SE
TX and SW LA. Over the northern plains, an area of low pressure
is beginning to develop ahead of a short wave that is moving
across the west coast.

Tonight into Tuesday high pressure will continue to depart while
low pressure deepens in the plains. The onshore flow will increase
and become gusty Tuesday as the pressure gradient tightens between
the ridge and plains low. A wind adv may be needed for a portion
of the area late morning Tues through the afternoon.

A very modest increase in moisture is anticipated by Wednesday
ahead of the next cold front. Low end chances of rain are
forecast, but a drier airmass will quickly sweep in through the
afternoon and Wed night.

&&

.LONG TERM...
(Thursday through next Sunday)
Issued at 258 PM CDT Mon Mar 17 2025

Temperatures will fall below climo norms for Thursday into early
Friday behind the Wednesday cold front. High pressure will shift
east across the gulf coast Thursday night into Friday with a
warming and moistening trend that will last into the weekend.

Saturday is forecast to be warm and dry, however the next system
will increase pops Sunday into Monday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1143 PM CDT Mon Mar 17 2025

No major changes since the previous TAF package. Skies will fill
in a bit through the day tomorrow and into tomorrow night, but
will remain VFR. Winds become gusty by mid-morning tomorrow, with
the strongest gusts expected at BPT and LCH. Winds should calm
slightly with sunset tomorrow, but frequent gusts will remain
possible.

17

&&

.MARINE...
Issued at 258 PM CDT Mon Mar 17 2025

High pressure will depart through the evening with an increasing
onshore flow Tuesday and early Wednesday. Low pressure will develop
over the plains farther increasing the south flow. Winds may
increase to around 20 kts over the gulf waters ahead of the next
front that will move through Wednesday. Gusty offshore flow is
anticipated over the coastal waters Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  49  77  60 /   0   0   0   0
LCH  73  54  74  63 /   0   0   0   0
LFT  74  50  75  63 /   0   0   0   0
BPT  76  57  77  64 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...17

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:04 PM CDTSmall Craft AdvisoryLCH22 hr

Nearby

Wind Advisories in Texas, 2025Wind Advisories in Louisiana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.